Can a allergic reaction to motrin be treated with benadryl
My son broke out in hives after taking Motrin for a fever. He was given Benadryl (or an equivalent) in the ER and the Dr said he was allergic to the Motrin. I took him to see an allergist who said this was probably not true because an allergic reaction to Motrin would not respond to Benadryl. Has anyone ever heard of this? Now I'm wondering what to do next. The Allergist said rather then putting him through tests now (he is only 3 and also had to undergo tests for his nut allergies) we would just wait and cross that bridge when we get there.
Yes allergic reaction to Motrin( Ibuprofen) can be treated by antihistaminics like Benadryl . In severe cases, steroids may also be needed. Motrin or ibuprofen belongs to NSAID(non steroidal anti inflammatory drugs)group.If you are allergic to ibuprofen ,chances are that your son will be allergic to rest of the drugs in this group like aspirin,mefenamic acid etc. So avoid giving these drugs.
I sincerely hope that helps. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.